# SDR J4YR201809172063

- Difficulty date: September 14, 2018
- Submitted: September 17, 2018
- Operation: General aviation
- Aircraft: N443MC
- Make and model: Piper PA-31-350
- Aircraft serial: 318252017
- Aircraft time: 7,731 hours
- Engine: Lyc TIO540J2B
- Engine time: 5,041 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Part serial: A135075
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: IN
- How discovered: D
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTIONS IT WAS NOTED THAT THE LT ENGINE APPEARED TO HAVE A FUEL LEAK ON NR 1 CYLINDER. UPON CLOSER VISUAL AND DYE PENETRANT INSPECTIONS IT WAS DISCOVERED THAT A CRACK EXISTED ACROSS THE APPROXIMATELY 1/8 INCH RIB THAT PARALLELS THE INTAKE VALVE CAVITY AND IS ADJACENT TO THE UPPER SPARK PLUG HOLE. ANOTHER COMPANY AIRCRAFT PREVIOUSLY HAD THE SAME FUEL STAIN ON THE LEFT ENGINE NR 1 CYLINDER AND DURING FLIGHT A HOLE DEVELOPED IN THE CYLINDER HEAD.
